Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Birth Control

Get Email Updates

Resource Centers

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Irregular periods after months of having IUD

By Anonymous
 
Rate This

I have had the Paragaurd IUD since May of last year and until around October I had regular if light periods, then near the end of Oct. I had two really heavy days followed by spotting about a week after my normal period with bad ramping. then a return to a normal period which was about a week late, Nov. and Dec. where normal and then then around Jan 2 I started my period and it has not really stopped it has been pretty light for the most part with very little to no cramping . I have been having regular unprotected sex with my partner. Any advice would be greatly appreciated.

Add a Comment1 Comments

Susan Cody HERWriter Guide

Hi Anon

Thanks for your post.

IUD can cause issues with the menstrual cycle for a long time after getting them out - sometimes up to a year. But anytime you are bleeding for this length of time, you need to see a doctor. It may be connected to your IUD but if not, it also needs to be diagnosed.

We wish you the best,

Susan

January 17, 2013 - 1:08pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1668 Health

Changed

622 Lives

Saved

469 Lives
0 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results